Results 1 to 9 of 9
Like Tree2Likes
  • 1 Post By xoesmom
How to taper off Methadone usage?
  1. #1
    Chasingthedragon is offline New Member
    Join Date
    Mar 2012
    Posts
    7

    Post How to taper off Methadone usage?

    I have been using vicodin for over a year for back pain. I was taking on most days at least 75mgs. I know its too much acetominophen, but some days I felt the pain was so bad I had a hard time getting it up without it.

    So, after (as the commercial says) being tired of being sick and tired from the vicodin, I was able to get some methadone 10s. I found that taking one really helped both destress my back muscles, and gives me energy. I can say that I honestly don't want to start back on vicodin as my tolerance was so high I got sick before getting that relaxed feeling.

    Is a month enough time to get physically addicted to methadone? The most I've done in a day was 80mgs, and that usually put me right to sleep.

    What's the best way to taper? Especially for someone with a limited amount? Would I have withdrawals after less than a month usage?

    I'm trying to just manage my back issues and no longer feel the desire for vicodin. Right now I'm afraid to try them again.

    I need to be able to detox without taking any time off from work (too much work , very busy).
    Just want to get my life back on track .

  2. #2
    xoesmom is offline Member
    Join Date
    Mar 2012
    Posts
    104

    Default

    Stop the methadone ASAP! Seriously! The withdrawal from methadone is 10 times worse than withdrawal from pills..even >>>>>>! It takes sooooo much longer for methadone to leave your body...some people experience withdrawal symptoms for 4 to 6 weeks. If you have been on it for a month you will experience withdrawal...obviously not for as long as most. Taper down as quickly as you can and then quit! I am 48 hours into methadone withdrawal myself so trust what I am telling you. Don't ever use it again...it's not worth the price you WILL pay! I went from 40 mgs to 5 mgs over a period of months but I have been on it for nearly a year. My last dose was 5mgs on Friday morning...

    Please, try to find something..anything else besides methadone. It truly is THE worst way to go!

    Taper down as slowly as you can...split those 10's 4 ways at the end for a .25 dose. I wish I had some pills to help myself too but since I am this far in I am just gonna go for it!

    Good luck to you & let us know how it goes!
    Last edited by xoesmom; 03-11-2012 at 10:52 AM.
    lilnadz likes this.

  3. #3
    Chasingthedragon is offline New Member
    Join Date
    Mar 2012
    Posts
    7

    Default

    Sigh...now I am beginning to freak out with anxiety. I was happy at first because methadone was much cheaper and gave me energy while reducing my back pain and did not upset my stomach the way vicodin does. I was also happy that for the first time I did not want any vicodin.

    I had tried methadone before very briefly, but didn't have the same results (I was also on a strong antidepressant at that time as well.

    Now, I have only about 12 pills left, and am wondering if I need to switch back to vicodin to prevent the withdrawals from the methadone. I also tried tramadol, and really liked how it also made me not want vicodin. But it is difficult to get right now.

    I'm going through so much hardship right now that I don't think I could mentally or financially afford to detox. I am barely hanging on by a thread right now. Not sure what to do.

    I really dislike how the vicodin tolerance is so high that I usually suffer stomach issues before feeling the relaxed pain reducing effects.

    Please help. I know I've made some stupid decisions and am just trying to get my life back together.

  4. #4
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    The thing to do is to get clean and stop trying to find other drugs to make it easier and ultimately creating a worse monster for yourself. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  5. #5
    tonya1968 is offline New Member
    Join Date
    Mar 2012
    Posts
    1

    Default Stop Methadone Deaths

    There were 5500 methadone related deaths in 2007.Methadone is a synthetic opiate that is used to treat pain and addiction for >>>>>> and other opiates. When methadone is used for pain, doctors write the patient a prescription for various amounts (120 pills seem to be most common) When methadone is used for addiction patient must go to a clinic to receive dose of methadone until they earn take home privileges. Many patients being treated for addiction will remain on medication for life. Methadone is addicting and withdrawals are severe. Methadone represented less than 5% of prescribed opiates but was attributed to 1/3 of all opiate related deaths. A dose that is therapeutic for one person may be lethal to another person. Methadone’s’ unique properties make it unforgiving and sometimes lethal.
    Last edited by ddcmod; 03-11-2012 at 08:29 PM.

  6. #6
    Chasingthedragon is offline New Member
    Join Date
    Mar 2012
    Posts
    7

    Default

    Thank you for advice. I realize that stopping the opiates altogether is key.

    When I've had withdrawals I've felt like my arm muscles were doing this weird thing where I need to stretch out (like in the early morning yawn), but the muscles prevent me from doing so. My back pain gets worse and of course there is diarrhea severe, and nausea and cold sweats.

    My current dosage is about 40-50mg a day, spread out over the day. I was thinking of tapering at 10mg a day, and then the lowest dose of vicodin once I run out, then tapering down with those as well. With the 10mg M, I usually get energy and pain relief. If I do more than 20mgs at one time, I either get sleep or fall asleep.

    With the current extreme not wanting vicodin a good sign that I've lowered the desire for it in my system?
    I cannot afford any time off for illness or rehab, and am just trying to do the best I can to get past this.

    It is admitedly hard to stop something that has relieved pain and given me energy, but your experiences and stories have definitely scared me. I will taper down, and hopefully only need to use vics rarely to help with any withdrawal feelings.

    I am so thankful for the advice found on this site.

  7. #7
    xoesmom is offline Member
    Join Date
    Mar 2012
    Posts
    104

    Default

    Don't freak out! You have made the first step...deciding to stop...which is HUGE!! I wasn't trying to scare you, but I know how bad methadone is and I didn't want you to find out the hard way. From a month of usage your withdrawals should be fairly mild compared to what I am going thru, but you will still feel it for sure. I say this because back when I was using >>>>>>, I detoxed myself on methadone a couple of times and even with just using it for 10 days, I felt it after I was done withdrawing from the >>>>>>. I also relapsed each time not long after I got myself clean. For me, the methadone clinic was the only way to go. As much as I hate the drug, the clinic that I go to has saved my life. It gave me access to counselors and doctors that actually helped me get my head together so that when it was time for my body to be clean I could stay clean. I feel like so much right now but I do know that I will be able to stay away from anything now that I have my right mind back. Drugs seriously change the way we think and feel. Without my counselor, I don't have any idea where I would be right now. You can do this, you will be ok, you will be somewhat sick, like the flu, but it won't kill you. And when you're done you will feel soooooo much better! Let me know how you are ok?
    Last edited by ddcmod; 03-12-2012 at 02:37 PM.

  8. #8
    Chasingthedragon is offline New Member
    Join Date
    Mar 2012
    Posts
    7

    Question

    So I have a small amount of 5mg vicodin. How to best taper off of methadone? I was averaging about 30-60mg of methadone a day for about 3 weeks, only getting to 60 mg on some days recently.

    How best to detox off of methadone, but avoid any time off? That is the most important thing right now, as I need to stay employed so I can pay bills, reduce stress over bills, etc.

    Would 20 mg of vicodin help to keep withdrawal feelings away? My plan is to not take any more methadone. I am so stressed right now that vicodin would be the first thing I turn to, which I know isn't the best coping mechanism.

  9. #9
    Chasingthedragon is offline New Member
    Join Date
    Mar 2012
    Posts
    7

    Question

    So I have a small amount of 5mg vicodin. How to best taper off of methadone? I was averaging about 30-60mg of methadone a day for about 3 weeks, only getting to 60 mg on some days recently.

    How best to detox off of methadone, but avoid any time off? That is the most important thing right now, as I need to stay employed so I can pay bills, reduce stress over bills, etc.

    Would 20 mg of vicodin help to keep withdrawal feelings away? My plan is to not take any more methadone. I am so stressed right now that vicodin would be the first thing I turn to, which I know isn't the best coping mechanism.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22